MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510C31
Medical Device Problem Codes Calcified (1077); Incomplete Coaptation (2507); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Insufficient Information (4580)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the product has been returned and analysis is in progress.Upon completion of analysis, a supplemental report will be submitted.Date of event is unknown.Explant date (2021 reports): explanted date is unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an unknown duration post implant of this 31mm bioprosthetic mitral valve, it was explanted and replaced with an unknown device.The reason for the replacement was not reported.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that the valve was replaced 7 years and 6 months post implant.The reason for replacement was bi-leaflet prolapse secondary to advanced barlow's pathology and chordal rupture.No additional adverse patient effects were reported.A2: updated age at time of event a4: updated pt weight b3: updated date of event d6b: updated explant date g3: corrected date mfr received h6: codes updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the sewing ring was damaged likely due to explant procedure.All leaflets were received in the closed position.The left cusp was prolapsed on the inflow with the right cusp exhibiting a twisted appearance.All leaflets were slightly stiff yet pliable in areas with no visible calcification and/ or pannus.Calcification nodules noted on the inferior coaptive area between the left and right cusps appearing to contribute to the adjacent tissue deterioration on the left cusp.The left cusp was prolapsed, likely a result of the leaflet deterioration on the left right commissure.Abrasion was noted on the right cusp possibly from the interaction between the free margin of the left cusp and the belly of the right cusp creating an approximate 4mm-5mm hole.Calcification was observed on the left right commissure with a thin layer of pannus on the superior coaptive junction.Pannus noted on the right non-coronary commissure.Layer of pannus partially e ncapsulated the left non-coronary commissure with adjacent calcification nodule on the left cusp.Inflow: light tan pannus observed along the sewing ring extending base stitching and margin of attachment of all cusps.Outflow: remnants of thick off-white pannus remained attached to the sewing ring adjacent to the left and non-coronary cusps, extending to the non-coronary and left outflow rails and encapsulating the back of the left non-coronary stent post.Radiography revealed extensive calcification on the left right and left non-coronary commissural areas and to a lesser extent on the right non-coronary commissural areal and left cusp.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The pannus and calcification found on the returned valve are known, inherent risks of bioprosthetic valve replacement and can be a patient-related condition.In addition, the reason for replacement of the bioprosthesis was bi-leaflet prolapse secondary to advanced barlow's pathology and chordal rupture, which is a patient related condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12501953
Report Number2025587-2021-02847
Device Sequence Number3937675
Product Code DYE
UDI-Device Identifier00643169027121
UDI-Public00643169027121
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2016
Device Model NumberT510C31
Device Catalogue NumberT510C31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer07/28/2021
12/08/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/07/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight96 KG